Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 289, NWS Shreveport, LA

August 22, 2000Bossier Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Aug 22, 2000, 6:45 PM CDT for Bossier Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 22, 2000, 6:45 PM CDT (23:45 UTC)
Expired
Aug 22, 2000, 7:15 PM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bossier Parish, LA

The radar

The Shreveport radar (KSHV), 55 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1664 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 222346
SVRSHV
LAC015-230015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT TUE AUG 22 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BOSSIER PARISH IN LOUISIANA

* UNTIL 715 PM CDT

* AT 645 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF PLAIN
  DEALING...OR ABOUT 9 MILES WEST OF SPRINGHILL...MOVING WEST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NORTH OF PLAIN DEALING AT 655 PM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH. 
IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA 
LAKES SHOULD HEAD FOR PORT OR A SHELTER.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NORTHERN BOSSIER PARISH IN LOUISIANA
UNTIL 715 PM CDT..

LAT...LON 3284 9354 3301 9350 3302 9381 3285 9379

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:25 PM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Aug 22, 2:25 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT TUE AUG 22 2000

CUMULUS FIELD GROWING...WITH SHOWERS OVER THE COASTAL PLAINS.
GENERALLY MORE OF THE SAME WEDNESDAY. LOW POPS CONTINUE THURSDAY.
UPPER HIGH OVER AR WILL SHIFT BACK OUT WEST...LEADING TO LITTLE
CHANCE OF RAIN THIS WEEKEND. WE CAN ONLY HOPE FOR SOME RELIEF FROM
CANE DEBBY NEXT WEEK. THOUGH GUIDANCE IS NOTABLY LOWER ON MAX TEMPS
WEDNESDAY/THURSDAY COMPARED TO PERSISTENCE...I WILL TRY TO ERR ON
THE WARMER SIDE. TROPICAL WAVE IN GULF WILL BE THE PRIMARY RAIN
MAKER FOR THE FOUR STATE AREA WEDNESDAY...AND BASICALLY ONLY FOR THE
SOUTHERN TIER OF ZONES...WITH POPS 30 PERCENT THERE.

PRELIMS...

SHV 73/00/73/00 1212
MLU 72/00/72/00 1212
TXK 73/99/73/98 1212
TYR 73/98/72/98 1212
LFK 71/98/70/99 2312

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 5:54 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.